Aa
A
A
A
Close
Dermatology Community
53.6k Members
1067761 tn?1255068757

Oily skin and the pill

Im 16 and I have extremely oily skin, the pores on my face are huge, and breakouts occur regularly on my face. I've tried many skincare routines to combat the oilyness but I am constantly frustrated because many of the products I use do not give me the results that I want. I know that my skin's oilyness is caused by an excessive production of sebum and I have heard that the pill can help to regulate my skin and stop it from being as oily, is this true? If so, what side effect can be caused by the pill, if there are any?
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
Oral contraceptives are not without side effects and they should not be used only to combat oiliness. It may cause weight gain, flare up of acne, rashes, depression, increased vaginal secretions, irregular periods,nausea, vomiting and melasma. The problem of enlarged pores on face or facial pores is commonly associated with excessive oiliness and acne. The excessive oiliness of the skin is in turn triggered by the hormonal changes in the body.

Large pores can be easily dealt with proper cleansing and frequent toning and moisturizing of the skin. Other treatments to consider include microdermabrasion, skin resurfacing lasers and chemical skin peels.

In my opinion you should discuss these treatment options with a cosmetologist/dermatologist.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions